Alert archive / Michigan / Wind Advisories in 2022

Wind Advisory 6, NWS Grand Rapids, MI

April 15, 2022Clinton County, Gratiot County, Isabella County, Michigan

NWS Grand Rapids, MI issued this wind advisory at Apr 15, 2022, 4:07 AM EDT for Clinton County, Gratiot County, Isabella County, Michigan. It took effect at Apr 15, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 4:07 AM EDT (08:07 UTC)
In effect from
Apr 15, 2022, 8:00 AM EDT
Expired
Apr 15, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

Counties Clinton County, MI, Gratiot County, MI, Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2378 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS73 KGRR 150807
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
407 AM EDT Fri Apr 15 2022

MIZ046-052-059-151615-
/O.NEW.KGRR.WI.Y.0006.220415T1200Z-220416T0000Z/
Isabella-Gratiot-Clinton-
Including the cities of Mount Pleasant, Alma, and St. Johns
407 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Isabella, Gratiot and Clinton counties.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
2 follow-up statements
177 
WWUS73 KGRR 151445
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1045 AM EDT Fri Apr 15 2022

MIZ046-052-059-152245-
/O.CON.KGRR.WI.Y.0006.000000T0000Z-220416T0000Z/
Isabella-Gratiot-Clinton-
Including the cities of Mount Pleasant, Alma, and St. Johns
1045 AM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Isabella, Gratiot and Clinton counties.

* WHEN..till 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
860 
WWUS73 KGRR 151951
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
351 PM EDT Fri Apr 15 2022

MIZ046-052-059-160000-
/O.CON.KGRR.WI.Y.0006.000000T0000Z-220416T0000Z/
Isabella-Gratiot-Clinton-
Including the cities of Mount Pleasant, Alma, and St. Johns
351 PM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Isabella, Gratiot and Clinton counties.

* WHEN..till 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:51 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 15, 3:51 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
351 AM EDT Fri Apr 15 2022

LATEST UPDATE...
Discussion

.DISCUSSION...(Today through next Thursday)
Issued at 343 AM EDT Fri Apr 15 2022

-Gusty winds with bands of Precip Today

Gusty winds will again filter down from the upper levels to bring
another breezy day to the Lower Peninsula. Cooler daytime
temperatures today will allow for less mixing and weaker winds
compared to yesterday. However, there will be warm enough
temperatures through the thumb of Michigan extending to the US 127
corridor which will bring wind gusts in the 35 to 45 mph range. As
such there will be a wind advisory through much of the Central
Lower Michigan region today.  A boundary discussed below will
bring showers to the I 94 corridor that will begin as a wet snow
and continue as rain through the day.

A large upper level low that is situated over Central Canada will
slowly make its way to the east over the next few days. As it
does it will cycle several troughs over the region. This upper
level low will keep a strong upper level gradient fixed over the
Great Lakes. A stationary front is situated across Michigan from
Ontario Canada across the Lower peninsula to the Southern end of
Lake Michigan. That quasi stationary front is due to a mid to
upper level gradient between the aforementioned low and a quasi
permanent high situated over the Southern United States.

  The surface pressure shows a convergence through the mid west
with cooler air to the north and warm air south of the Indiana,
Michigan and Ohio borders. The convergence along that boundary
will couple with a mid to upper level short wave propagating
around the upper level low to create precipitation through
Southern Michigan, especially along the I 94 corridor.

There is a decent amount of mid to low level moisture as it is
being cooled and condensed through the mid level convergence. QPFs
of up to a quarter of an inch are possible. The cooler air aloft
will swing down early which will make a few hours of wet snow
possible along the I 94 corridor this morning. This will quickly
transition to rain, which will persist through the day and early
evening. The band of showers will shift to the south as the
gradient progresses to the southeast.

-Cooler weather through the weekend Precip on Monday

The upper level low will trek eastward, allow for the quasi
stationary boundary to shift eastward. This is due to high
pressure to build over the central plains. Dry and colder weather
will continue through the weekend before another front moves
through Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1202 AM EDT Fri Apr 15 2022

Cold air advection continues to bring gusty winds with gusts
through the north upwards of 20mph. A band of precipitation will
move along the I 94 corridor this morning. This will bring chances
of snow/rain between 12Z to 18Z. There is a chance for MVFR cigs
and vsbys at AZO, JXN, BTL and LAN between 14Z to 16Z. Conditions
should improve with another chance of reductions possible later
in the day between 21Z to 02Z.

&&

.MARINE...
Issued at 343 AM EDT Fri Apr 15 2022

The strong gradient will allow for strong winds and waves to
continue through the day. An SCA will be in effect until 10 PM
this evening. Southwest winds of 15 to 30 knots will be common
the next 24 hours which will push waves into the 4 to 8 foot
range.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory from 8 AM this morning to 8 PM EDT this evening
     for MIZ046-052-059.

LM...Small Craft Advisory until 10 PM EDT this evening for LMZ844>849.

&&

DISCUSSION...Ceru
AVIATION...Ceru
MARINE...Ceru/Duke
Hazardous weather outlook, Apr 14, 5:24 AM EDT, 22 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
524 AM EDT Thu Apr 14 2022

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150930-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
524 AM EDT Thu Apr 14 2022

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Strong gusty winds upwards of 45 to 55 mph will be possible
Today. This could lead to scattered power outages.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hazardous Weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

LMZ844>849-150930-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
524 AM EDT Thu Apr 14 2022

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gale force winds are expected today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty winds on Friday will be strong enough to be dangerous to
small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:08 PM EDTSmall Craft AdvisoryGRR48 hr

Nearby

Wind Advisories in Michigan, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.